Jump to content
Important Survey - Please Participate ×

Need help tapering short term use


[Be...]

Recommended Posts

Hi, I need help tapering .5 mg Ativan 3 x a day for 12 days. The first couple of days I only took .25 3x a day then went up to the .5 MG 3 x a day, totaling 12 days of use. Three days ago I only took .25 MG at night and then two days ago I cut out my night dose of .5 MG entirely and today I felt sudden bad anxiety and panic. I'm not sure if I cut too fast. I have severe adrenal fatigue and had a crash from it. I have to be very very careful getting off and I want off asap. I was put on it to see if it helped my adrenal crashes, which I have been having every time I eat any food. I'm looking for help getting off of that as soon as possible. I'm now down to .5 MG twice a day but did feel that weird episode today. Can anyone help? Thanks so much. Of course my doctors said I could quit anytime because I'vebeen on them short term.
Link to comment
Share on other sites

Hello Bear123, Welcome to BenzoBuddies!

 

I'm so glad to hear you're tapering off of the Ativan, too many of us stayed on these drugs for too long and we're paying the price.  I'm not surprised to hear you're having a rough time, I've seen dependence form in as little as 10 days. 

 

My suggestion would be to lower both doses for now, not eliminate them, Ativans half like is fairly short so you don't want to be left without coverage while you're tapering. 

 

I agree though, you'll want to get off of this drug as soon as possible, the trouble is, you're going to feel it even after you've eliminated it because your brain has altered its function in order to accommodate the drug.

 

Here is a link to our Planning your taper (Taper Plans) board, this is where you'll get help in figuring out how much to reduce the Ativan, we typically say 5-10% every week or two but I feel you'll probably benefit from a faster taper.

 

If you'd like to compare notes with other members about what you're feeling you can start a thread on the Withdrawal Support (during your taper) board to find support.

 

We're glad you're here and I'm so sorry to hear that what the Dr thought would help you with one problem, has now given you another one.

 

Pamster

 

Link to comment
Share on other sites

Thank you. HOw long will my brain feel if since I was just taking it for such a short time? It's actually been 11 days.
Link to comment
Share on other sites

We don't have any way of knowing how long you'll feel this way, it's different for everyone but the fact that you've been on it for such a short time is a good thing.  This is a post written by one of our members and it describes what's happening to you when you withdraw from benzo's.

 

What is happening in your brain

Link to comment
Share on other sites

I'm so sorry for a second message, but you mentioned 5-10% a week but I would  benefit from faster..so maybe like 15-20% a week? Since I just cut down two days ago from 1.5 mg to 1, I should hold all week, then cut down each dose so I'm taking total of like say .8 mg for a week then .6, then .4 then .2? So like a full month to taper off 11 days worth? Seems so much...
Link to comment
Share on other sites

Thank you. If you taper slowly, is it less likely to make you feel a certain way? Like so your body balances ok?
Link to comment
Share on other sites

Tapers are a very individual process, much of it involves experimentation and unfortunately, you're the one being experimented on.  What I'd like to see you do is hold the 1 mg for another day or two and depending on how you feel reduce again when you feel somewhat stable.  Stable doesn't mean feeling great, it just means you feel well enough to invite the pain again.

 

In your situation, I'd hate to see you take too long to taper so listen to the signals your body is giving you and taper accordingly.  Look around the forum and see how others describe how they feel as they taper.  One size doesn't fit all and because your use was so short means our usual guidelines don't fit your situation.

 

 

Link to comment
Share on other sites

Ok thank you. Last question.. how long does the "pain" last on a taper? Like is it short lived or just until your body evens out somewhat?
Link to comment
Share on other sites

The "pain" of benzo withdrawal will typically be felt during the taper and well after the drug has been eliminated, this is because the brain is working to recover the normal function the drug disrupted.  Hopefully your short time use will result in the pain not lasting as long, the recovery process for benzodiazepine withdrawal is counted in terms of months and years, not days or weeks. 
Link to comment
Share on other sites

I have taken benzos on and off for forty years and have experienced dozens of 10-14 day stents. What I would do is like a 3-4 day “mini taper” and then after that I would feel discomfort for maybe 3-5 days and then I was good. It has only been this long term use that Ive had a major problem with. In no way do I believe you should do a long drawn out ashton type taper because then your use could cross the threshold and be considered long term use itself. There seems to be a threshold- if you cross it -something clicks and makes these much harder to come off. This is all only my experience and u gotta make the decision for yourself. Good luck!
Link to comment
Share on other sites

Ok thank you. I also think there is more risk in dragging out how long I'm using them. I will cut down tomorrow again from .5 2x a day to .25 x a day. The problem is I have been using it to eat and lessen adrenal crashes but it has not solved the problem and I would prob have to be on them a long time to do that. I guess if i have to get back on I have to get back on but don't want to stay on longer now.
Link to comment
Share on other sites

Ok thank you. I also think there is more risk in dragging out how long I'm using them. I will cut down tomorrow again from .5 2x a day to .25 x a day. The problem is I have been using it to eat and lessen adrenal crashes but it has not solved the problem and I would prob have to be on them a long time to do that. I guess if i have to get back on I have to get back on but don't want to stay on longer now.

 

Ativan is short acting and it builds up in your system quite quickly, so if you didn't see an improvement to your eating problem I doubt staying on it longer would make any difference, I'd look to another solution for your adrenal crashes. 

Link to comment
Share on other sites

Thank you. I did help minimize crashes but more like numbing then rather than getting rid of them. Tomorrow I plan to cut from .5 twice a day at 9 am and 3 pm to just .25 twice a day. I’ve been told i should get off quickly before developing more dependence but is that too fast? I cut the night dose out already. Then after a couple days on that be done completely.
Link to comment
Share on other sites

Why not err on the side of caution and reduce only one of your doses for a couple of days?  Since Ativan is so short acting, you should know by then if this reduction will be an easy one and then you can eliminate another dose.  It's just that it's hard to pull your body out of withdrawal symptoms if you cut too much, I'd hate to see you have to put a dose back in because you're hurting. 
Link to comment
Share on other sites

Thanks so much! I just saw this and had just taken 3/4 of a .5 pill. I was planning to do the same this afternoon. kind of equates to what you said.. That way I'm reducing both doses slowly. Then I will cut to 1/2 a .5 pill...
Link to comment
Share on other sites

×
×
  • Create New...